Thunderstorm Wind, Fentress
- When
- July 28, 1:45 PM CST
- Where
- Fentress County, Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -84.917
Trees down in Jamestown.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 28, 9:51 AM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1051 AM CDT FRI JUL 28 2006 .UPDATE... BY LATE MORNING, BAND OF SHOWERS AND THUNDERSTORMS HAD PENETRATED ALL OF NORTHWEST MIDDLE TENNESSEE AND WAS CONTINUING TO ADVANCE GRADUALLY EASTWARD. 12Z UPPER AIR ANALYSES AND RUC FORECASTS SUGGESTS A VERY FAVORABLE ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS OVER MIDDLE TENNESSEE TODAY, ESPECIALLY FOR NORTHERN SECTIONS WHERE UPPER LEVEL VORTICITY AXIS AND DEEPEST ATMOSPHERIC MOISTURE CORRIDOR EXISTS FOR THE AFTERNOON MAX HEATING PERIOD. IN ADDITION, LOW LEVEL JET IS IN PLACE ACROSS THE FORECAST AREA, WITH 850 MB WIND SPEEDS EXPECTED TO BE AROUND 30 KTS (WHICH IS PRETTY GOOD FOR THE MIDDLE OF SUMMER). ALSO, EXPECT A GOOD 200MB DIVERGENT AND DIFFLUENT PATTERN TO EXPAND EASTWARD ACROSS THE AREA THIS AFTERNOON, WITH BEST SPEED DIVERGENCE OVER SOUTHERN COUNTIES AND BEST DIFFLUENCE ACROSS THE NORTH (IN BETWEEN OHIO VALLEY TROUGH AND HIGH PRESSURE OVER ARK-LA-TEX REGION). AS A RESULT, HAVE BUMPED POPS INTO THE CATEGORICAL RANGE FOR THE NORTHWEST AND EXTENDED THE 60 PERCENT POPS TO THE NORTHERN CUMBERLAND PLATEAU. WITH STRONG LOW LEVEL WIND FIELD IN PLACE, HAVE ALSO INCREASED AFTEROON WINDS AND ADDED MENTION OF GUSTS FOR MUCH OF THE FORECAST AREA. FORECAST RUC SOUNDINGS SHOW HIGH PWAS THIS AFTERNOON, CLOSE TO TWO INCHES. LIS WILL BE IN THE -2 TO -5 RANGE, WITH SWEAT INDEX BETWEEN 250 AND 350. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI JUL 28 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-291030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. MAG
The Knoxville radar (KMRX), 139 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down in Jamestown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523679.